MDJunction - People Helping People
 
Ask a Question
03/04/2012 09:55 PM

Norcoleptic?!?!

MBPRLY
MBPRLYPosts: 254
Member
I'm an Advocate

So I've noticed on several occasions I just fall asleep sitting at my desk. Today, I went to the beach, had a great time. Came home, did a few things and took a short power nap. woke up and heated up my dinner. Fixed myself a plate, came to my desk and that was it. 2 hours later I wake up, food untouched, asleep at my desk. Could lithium and/or Klonopin cause narcolepsy? Like I said before, this isn't the first time I've just passed out. OMFG... While typing this, I did it again, woke up with a bunch of K's typed. It's becoming more noticeable and it's scaring me.
Reply

03/05/2012 02:28 AM
bob333
bob333  
Posts: 3790
VIP Member
I'm an Advocate

Is it possible u cud b epileptic?

03/05/2012 07:06 AM
centerseeker
centerseeker  
Posts: 2852
VIP Member
I'm an Advocate

This must be very scary for you. I would talk to my pdoc right away, especially if you drive.

Be safe and I hope you find answers soon.


03/05/2012 07:22 AM
highandlow
highandlow  
Posts: 124
Member

That IS scary! Yes, please see your doctor asap! Klonopin will make you sleepy, but what you are describing is a bit extreme.

03/05/2012 05:30 PM
MBPRLY
MBPRLYPosts: 254
Member
I'm an Advocate

Now I managed to sleep away most of the day. In and out of sleep til a few hours ago. Just when I think my sleep patterns are getting normal, they get all mucked up again. Sleep has always been a topic of discussion with my doctor but I don't think he's paying much attention to it. I'm going to really push him on the subject this time. About to take pain meds now, so if I don't reply to anything for a while, it's because I knodded off again. If it isn't one thing, it's another. Blah!

03/05/2012 05:45 PM
Dit
Dit  
Posts: 13724
Group Leader
I'm an Advocate

I'm sorry to hear you are going through this, keep talking to your doctor who prescribes your psych. meds about this. Have you got blood work done recently? You may want to rule out anything physical that could be going on. Take care and make sure you are easy on yourself i hope you can be patient with all this, I'm glad to hear you made it to the ocean today, i sure wish i lived somewhere near the ocean i'd be there all the time, lol, the beach is my favorite place. You are in my thougts and prayers.

Post edited by: Dit, at: 03/05/2012 05:47 PM


03/06/2012 03:58 AM
forfor
forfor  
Posts: 935
Member

I have severe idiopathic hypersomnia. (Rare) excessive sleepiness has lots of causes, including medicine induced, shift work etc. They can't find the cause for mine which makes it idiopathic. The treatment is all the same mostly with ADHD meds. Those meds could mess up your bp meds. You need a great relationship between your pdoc and pulmonologist.

Are you eating ok? When ppl ask me the first thing I ask back is "have u eaten at least one fruit and vegetabl today?". It's like an engine. It won't run if it don't have gas in it. You could shoot it with ether (ADHD med) and it will run like hell for a few seconds but it will die again without fuel in it.

With Narc, u usually have catoplexy, sleep paralisis, and other stuff. There are free apps that help track your sleep. I would go armed with that when you go see your doctors. They always want a diary of your eating sleeping, and meds. Good luck. I know how frustrating it is when you can't stay awake. There are Narc forums on here. If you check some of their stories it might put your mind at ease. Good luck!

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved